MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2: no patient involvement.Section d6a: if implanted, give date: not applicable, as there is no indication that the lens was implanted.Section d6b: if explanted, give date: not applicable, as there is no indication that the lens was implanted.Section e1: reporter telephone number: (b)(6).Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that two preloaded intraocular lenses (iol) got stuck in the injector and were damaged.The nurse handling it has loaded hundreds successfully previously.The issue happened during handling and prior to insertion.No patient involvement.Through follow up it was learnt that alcon balanced salt solution (bss) was used a room temperature with no additives.Bss was introduced into the into the cartridge canopy.Only bss introduced to the cartridge canopy, no ophthalmic viscosurgical device (ovd).The average dwell time was approximately 1 minute.It will be in the dwell position for 1 minute which is sufficient, based on previous investigations.Scrub nurse pushes the injector and then make a twist to engage the lens in a dwell position.Scrub nurse performs the initial movement of the lens and the first twist.Once the lens passed the dwell position, it will remain uninterrupted.When advancing the lens ½ twist or perhaps ¼ twist will be done.The procedure was completed using a backup lens as above iols had no patient contact.Dcb00 back up lenses were used.All cases have 2 iols of the same diopter sent as per standard protocol.No issue with back up lenses and same procedure for iol prep was used for the back up lenses and as for every other tecnis simplicity lens in the list.No further information is available.This report belongs to one of the two preloaded intraocular lenses (dcb00: serial number: (b)(6).
 
Additional Manufacturer Narrative
Additional information received on 10/24/2024 clarified that the correct serial number for dcb00 lens is (b)(6), not initially reported dcb00 serial number (b)(6).The following sections are updated: section d4: device serial number: (b)(6).Section d4: primary unique device identification (udi) number: (b)(4).Section d4: device expiration date: mar 11, 2027.Section h6: device manufacture date: mar 11, 2024.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 11/07/2024.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection reveal the complaint device was received with the plunger rod advanced to a lens stuck in the cartridge; the plunger rod was overriding the lens and bent.Viscoelastic residue was distributed through the length of the cartridge; the cartridge was damaged where the lens was overridden.The lens module was inspected revealing no damage; however, viscoelastic residue was identified which may have indicated an excessive amount was used and could have contributed to the complaint event.Device assembly was inspected and presented with no issues.Plunger rod advancement was inspected and presented with no issues.The lens could not be removed for evaluation.Conclusion: the complaint issue "stuck in cartridge" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of product deficiency or product malfunction.The complaint issue "lens damaged" was not identified during product evaluation.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20306263
Report Number3012236936-2024-000261
Device Sequence Number12698895
Product Code HQL
UDI-Device Identifier05050474636170
UDI-Public(01)05050474636170(17)270311
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000245
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer10/24/2024
12/09/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date11/20/2024
01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown